Journal of Geometric Analysis

, Volume 20, Issue 4, pp 787–816 | Cite as

Exceptional del Pezzo Hypersurfaces

  • Ivan Cheltsov
  • Jihun Park
  • Constantin Shramov


We compute global log canonical thresholds of a large class of quasismooth well-formed del Pezzo weighted hypersurfaces in ℙ(a 0,a 1,a 2,a 3). As a corollary we obtain the existence of orbifold Kähler-Einstein metrics on many of them, and classify exceptional and weakly exceptional quasismooth well-formed del Pezzo weighted hypersurfaces in ℙ(a 0,a 1,a 2,a 3).


Global log canonical threshold Alpha-invariant of Tian Del Pezzo orbifold Weighted hypersurface Kähler–Einstein metric Exceptional Fano variety Weakly exceptional Fano variety Exceptional singularity Weakly exceptional singularity 

Mathematics Subject Classification (2000)

14J45 32Q20 14J70 14Q10 32S25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Araujo, C.: Kähler-Einstein metrics for some quasi-smooth log del Pezzo surfaces. Trans. Am. Math. Soc. 354, 4303–3312 (2002) MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Boyer, C., Galicki, K., Nakamaye, M.: On the geometry of Sasakian-Einstein 5-manifolds. Math. Ann. 325, 485–524 (2003) MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Cheltsov, I.: Fano varieties with many selfmaps. Adv. Math. 217, 97–124 (2008) MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Cheltsov, I.: Log canonical thresholds of del Pezzo surfaces. Geom. Funct. Anal. 18, 1118–1144 (2008) MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Cheltsov, I., Shramov, C.: Log canonical thresholds of smooth Fano threefolds. With an appendix by Jean-Pierre Demailly. Russ. Math. Surv. 63, 73–180 (2008) CrossRefMathSciNetGoogle Scholar
  6. 6.
    Cheltsov, I., Shramov, C.: Del Pezzo zoo. arXiv:0904.0114 (2009)
  7. 7.
    Cheltsov, I., Shramov, C., Park, J.: Exceptional del Pezzo hypersurfaces (extended version). arXiv:math.AG/0810.1804
  8. 8.
    Demailly, J.-P., Kollár, J.: Semi-continuity of complex singularity exponents and Kähler-Einstein metrics on Fano orbifolds. Ann. Sci. École Norm. Supér. 34, 525–556 (2001) MATHGoogle Scholar
  9. 9.
    Futaki, A.: An obstruction to the existence of Einstein–Kähler metrics. Invent. Math. 73, 437–443 (1983) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Gauntlett, J., Martelli, D., Sparks, J., Yau, S.-T.: Obstructions to the existence of Sasaki-Einstein metrics. Commun. Math. Phys. 273, 803–827 (2007) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Iano-Fletcher, A.R.: Working with weighted complete intersections. In: L.M.S. Lecture Note Series, vol. 281, pp. 101–173. Springer, Berlin (2000) Google Scholar
  12. 12.
    Johnson, J., Kollár, J.: Kähler-Einstein metrics on log del Pezzo surfaces in weighted projective 3-spaces. Ann. Inst. Fourier 51, 69–79 (2001) MATHGoogle Scholar
  13. 13.
    Kollár, J.: Singularities of pairs. Proc. Symp. Pure Math. 62, 221–287 (1997) Google Scholar
  14. 14.
    Keel, S., McKernan, J.: Rational curves on quasi-projective surfaces. Mem. Am. Math. Soc. 669 (1999) Google Scholar
  15. 15.
    Kudryavtsev, S.: Classification of three-dimensional exceptional log-canonical hypersurface singularities. I. Izv., Math. 66, 949–1034 (2002) MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Kuwata, T.: On log canonical thresholds of reducible plane curves. Am. J. Math. 121, 701–721 (1999) MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Markushevich, D., Prokhorov, Yu.: Exceptional quotient singularities. Am. J. Math. 121, 1179–1189 (1999) MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Nadel, A.: Multiplier ideal sheaves and Kähler-Einstein metrics of positive scalar curvature. Ann. Math. 132, 549–596 (1990) CrossRefMathSciNetGoogle Scholar
  19. 19.
    Prokhorov, Yu.: Lectures on complements on log surfaces. MSJ Mem. 10 (2001) Google Scholar
  20. 20.
    Rubinstein, Y.: Some discretizations of geometric evolution equations and the Ricci iteration on the space of Kähler metrics. Adv. Math. 218, 1526–1565 (2008) MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Shokurov, V.: Complements on surfaces. J. Math. Sci. 102, 3876–3932 (2000) MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Tian, G.: On Kähler-Einstein metrics on certain Kähler manifolds with c 1(M)>0. Invent. Math. 89, 225–246 (1987) MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Tian, G.: On Calabi’s conjecture for complex surfaces with positive first Chern class. Invent. Math. 101, 101–172 (1990) MATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Tian, G.: On a set of polarized Kähler metrics on algebraic manifolds. J. Differ. Geom. 32, 99–130 (1990) MATHGoogle Scholar
  25. 25.
    Tian, G.: Kähler-Einstein metrics with positive scalar curvature. Invent. Math. 130, 1–37 (1997) MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Yau, S.S.-T., Yu, Y.: Classification of 3-dimensional isolated rational hypersurface singularities with ℂ*-action. arXiv:math/0303302 (2003)

Copyright information

© Mathematica Josephina, Inc. 2010

Authors and Affiliations

  1. 1.School of MathematicsThe University of EdinburghEdinburghUK
  2. 2.Department of MathematicsPOSTECHPohangKorea
  3. 3.School of MathematicsThe University of EdinburghEdinburghUK

Personalised recommendations